Advertisement

Acta Informatica

, Volume 31, Issue 6, pp 559–571 | Cite as

Information theoretic approximations for theM/G/1 retrial queue

  • G. I. Falin
  • M. Martìn Dìaz
  • J. R. Artalejo
Article

Abstract

In this paper we present information theoretic approximations for theM/G/1 queue with retrials. Various approximations for this model are obtained according to the available information about the service time probability density and the steady-state distribution of the system state. The results are well-suited for numerical computation.

Keywords

Information System Operating System Data Structure Probability Density Numerical Computation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Agmon, N., Alhassid, Y., Levine, R.D.: An algorithm for finding the distribution of maximal entropy. J. Comput. Phys.30, 250–258 (1979)Google Scholar
  2. Aleksandrov, A.: A queueing system with repeated orders. Eng. Cybern. Rev.12, 1–4 (1974)Google Scholar
  3. Alfa, A.S.: Approximating queue lengths inM(t)/D/1 queues. Eur. J. Oper. Res.44, 60–66 (1990)Google Scholar
  4. Alhassid, Y., Agmon, N., Levine, R.: An upper bound for the entropy and its applications to the maximal entropy problem. Chem. Phys. Lett.53, 22–26 (1978)Google Scholar
  5. Artalejo, J.R.: Explicit formulae for the characteristics of theM/H 2/1 retrial queue. J. Oper. Res. Soc.44, 309–313 (1993)Google Scholar
  6. Bunday, B.D.: Basic optimization methods. London: Edward Arnold 1984Google Scholar
  7. Csiszar, I.:I-Divergence geometry of probability distributions and minimization problems. Ann. Probab.3, 146–158 (1975)Google Scholar
  8. Dykstra, R.: An iterative procedure for obtainingI-projections onto the intersection of convex sets. Ann. Probab.13, 975–984 (1985)Google Scholar
  9. El-Affendi, M.A., Kouvatsos, D.D.: A maximum entropy analysis of theM/G/1 andG/M/1 queueing systems at equilibrium. Acta Inf.19, 339–355 (1983)Google Scholar
  10. Falin, G.: Aggregate arrival of customers in a one-line system with repeated calls. Ukr. Math. J.28, 437–440 (1976)Google Scholar
  11. Falin, G.: A single-line system with secundary orders. Eng. Cybern. Rev.17, 76–83 (1979)Google Scholar
  12. Falin, G.: A survey of retrial queues. Queueing Syst.7, 127–168 (1990)Google Scholar
  13. Fredericks, A., Reisner, G.: Approximations to stochastic service systems, with an application to a retrial model. Bell Syst. Techn. J.58, 557–576 (1979).Google Scholar
  14. Greenberg, B.:M/G/1 queueing systems with returing customers. J. Appl. Probab.26, 152–163 (1989)Google Scholar
  15. Hanschke, T.: Explicit formulas for the characteristics of theM/M/2/2 queue with repeated attemps. J. Appl. Probab.24, 486–494 (1987)Google Scholar
  16. Keilson, J., Cozzolino, J., Young, H.: A service system with unfilled requests attemps. Oper. Res.16, 1126–1137 (1968)Google Scholar
  17. Kok, A.G. de: Algorithmic methods for single server systems with repeated attemps. Stat. Neerl.38, 23–32 (1984)Google Scholar
  18. Kouvatsos, D.D., Tabet-Aouel, N.: A maximum entropy priority approximation for a stableG/G/1 queue. Acta Inf.27, 247–286 (1989)Google Scholar
  19. Pearce, C.E.M.: Extended continued fractions, recurrence relations and two-dimensional markov processes. Adv. Appl. Probab.21, 357–375 (1989)Google Scholar
  20. Shore, J.E., Johnson, R.W.: Axiomatic derivation of the principle of maximum entropy and the principle of minimum cross entropy. IEEE Trans. Inf. Theory26, 26–37 (1980)Google Scholar
  21. Shore, J.E.: Information theoretic approximations forM/G/1 andG/G/1 queueing systems. Acta Inf.17, 43–61 (1982)Google Scholar
  22. Winkler, W.: On Dykstra's iterative fitting procedure. Ann. Probab.18, 1410–1415 (1990)Google Scholar
  23. Wolff, R.W.: Stochastic modeling and the theory of queues. Englewood Cliffs, NJ: Pretince-Hall 1989Google Scholar

Copyright information

© Springer-Verlag 1994

Authors and Affiliations

  • G. I. Falin
    • 1
  • M. Martìn Dìaz
    • 2
  • J. R. Artalejo
    • 2
  1. 1.Department of Probability, Mechanics and Mathematics FacultyMoscow State UniversityMoscowRussia
  2. 2.Departamento de Estadistica e I.O., Facultad de MatematicasUniversidad Complutense de MadridMadridSpain

Personalised recommendations